MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the dfw150 intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).In a secondary surgical procedure, the iol was explanted due to complaints of distance vision (dv) not crisp in both eyes (oculus uterque - ou), unable to follow golf-ball, and replaced with a zct150 20.5 diopter iol.Pre-operative best corrected visual acuity: 20/40-2.There was no suture(s) and no vitrectomy however the incision was enlarged.No medical attention was required and no medication was prescribed.Patient outcome post-lens exchange was reported as fully recovered.Post-operative best corrected visual acuity and ucdv pos: 20/25+2.No further information is available.
 
Additional Manufacturer Narrative
Date of event: although date of (b)(6) 1922 was provided, the best estimated date is between (b)(6) 2022 and (b)(6) 2023 (iol implant and explant dates).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: (b)(6) 2023 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received in a specimen cup.No handpiece was received for evaluation.Visual inspection under magnification revealed no defects were observed before and after cleaning the lens.No defects that could contribute to visual issues were observed.Complaint issue "explant and blurry vision" could not be confirmed during product evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16659667
Report Number3012236936-2023-00796
Device Sequence Number7274301
Product Code MFK
UDI-Device Identifier05050474751286
UDI-Public(01)05050474751286(17)241015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite